Jump to content
Sign in to follow this  
Widget527

Paxil to Viibryd to paxil

Recommended Posts

I've been on Paxil 30-35mg a day for 22 years, along with Klonopin at night and Xanax ER during the day as needed.  I decided I wanted to try a new med and the doctor switched me from paxil (no taper) to Viibryd.  I felt good the first week on 10mg, then the dose was increased to 20mg for a week.  Three days in to the 20mg I started having noticable tremors and diarrhea, I dealt with that because I was active and enjoying life again and I assumed the side effects would pass. I noticed I became occasionally teary eyed, talking a lot, easily excited.  I was afraid I was becoming manic,  then, on Wednesday of week 3 I suffered a full blown panic/anxiety attack.  I've been anxious ever since.  Extremely anxious.  I called my doctor and he said go down to 10mg.  I did that and did not have a panic attack but I woke up anxious.  I stopped the Viibryd called the doctor and asked to be put back on Paxil 30 mg and started Remeron 15mg. (I took Remeron for a short period of time, years ago when I got extremely anxious and the Paxil alone was'nt working. My thoughts are all over the place.   I also have hypothyroidism and I'm on 25mg Synthroid.  I use CBD tincture for pain and neuropathy associated with three back surgeries.  I'm worried about withdrawal from Viibryd and how long the Paxil will take to kick in. I've never felt so all alone and frightened. I also feel a lot of stress because my first grandchild is due on December 6th.  What if I'm still dealing with this crippling anxiety?

Share this post


Link to post
Share on other sites

 

I'm sorry you've been having such a difficult time.  I hope you've seen some improvement since you posted this. I really sympathize with what you're going through, even though I have no experience with those particular drugs other than Remeron, which is sedating at low doses.  I hope it helps you sleeps and may help with the anxiety.  Everyone is different.  I, too, have hypothyroidism and have to take Synthroid.  Has your doctor checked your Synthroid levels lately?  Too much Synthroid can make you anxious and even have tremors.  The usual Synthroid lab test is not as good as the Free T-3 test.  You can request that.  It gives a better picture of how your body is actually processing the Synthroid.  When you said how alone and afraid you were, it reminded me of something I said to my husband only last night.  I've been on the same generic of bupropion (Wellbutrin) for many years, and suddenly, the manufacturer stopped making it.  I've tried 3 other generic versions of bupropion with disastrous results. I couldn't take the side effects.   I'm back on the last of my stash of the old stuff, but eventually it will run out.  I have to find a replacement, because I have to take this drug.  It's the only one that has worked for my depression.  Buy grandchildren spent the night this weekend, and I was holding myself together with scotch tape and rubber bands for their sake.  We try to remain functional for the sake of our families, but it can be so-o-o difficult.  No one understands how hard it is.  I hope you will post and let me know how you're doing now.

Edited by katrinasurvivor
Notify of replies

Share this post


Link to post
Share on other sites

Hope you are feeling better.  I see it has been some time since you posted.  I too am transitioning from Paxil to Viibryd.  I have to admit I am a bit nervous but yet hopeful.  

Share this post


Link to post
Share on other sites

@Widget527  I just decreased my Viibryd from 10 mg to 5 mg.  I am sensitive to medication changes so the doctor started me on 5 mg of Viibryd while tapering down on Paxil (cutting 10 mg pill in half) Reducing my Paxil from 40 mg to 20 mg then over a course of five days d/c Paxil and go to 10 mg of Viibryd. WOW, what a nightmare.  Unfortunately, I did not tolerate even 10 mg of the Viibryd very good at all.  I have been nauseous constantly, my eyes are like pencil points, and like you, my anxiety is getting out of control.  I am going to ask my provider to consider 5 mg Viibryd and add back at least 20 mg of Paxil or just take the Viibryd away altogether.

Does anyone have anything positive to say about Viibryd?  It seems everywhere I look people are suffering debilitating side effects from it!  I can find little positive feedback on the medication.

How are you making out now?  Do you have a medication regime that is working for you?  I too take Xanax for anxiety but not XR, I have the rapid release for my anxiety attacks.

I would love to hear from you or anyone who is willing to comment.

Jay B.  Delaware/USA

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...